Alert archive / California / Frost Advisories in 2014

Frost Advisory 15, NWS Eureka, CA

April 28, 2014

NWS Eureka, CA issued this frost advisory at Apr 28, 2014, 1:37 AM PDT. It took effect at Apr 28, 2014, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 1:37 AM PDT (08:37 UTC)
In effect from
Apr 28, 2014, 2:00 AM PDT
Expired
Apr 28, 2014, 7:45 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WWUS76 KEKA 280837
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
137 AM PDT MON APR 28 2014

CAZ004-281500-
/O.NEW.KEKA.FR.Y.0015.140428T0900Z-140428T1500Z/
UPPER TRINITY RIVER-
137 AM PDT MON APR 28 2014

...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...HAYFORK...WEAVERVILLE AND THE SURROUNDING
  AREAS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
1 follow-up statement
807 
WWUS76 KEKA 281445
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
745 AM PDT MON APR 28 2014


CAZ004-281545-
/O.CAN.KEKA.FR.Y.0015.000000T0000Z-140428T1500Z/
UPPER TRINITY RIVER-
745 AM PDT MON APR 28 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 27, 3:34 PM PDT, 10 hours 3 minutes earlier.

Area forecast discussion, Apr 27, 3:34 PM PDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
334 PM PDT SUN APR 27 2014

.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE AREA ON MONDAY
BRINGING A WARMING AND DRYING TREND THROUGH MID WEEK.

&&

.DISCUSSION...UPSLOPE FLOW AND WEAK INSTABILITY HAS BEEN PRODUCING
ISOLATED LIGHT SHOWERS OVER THE HIGHER TERRAIN AND MOUNTAINS THIS
AFTERNOON. THIS ACTIVITY SHOULD WIND DOWN AFTER PEAK HEATING.
SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA LATER THIS EVENING
BRINGING SOME DRYING TO THE INTERIOR VALLEYS. PATCHY FROST WILL
BE POSSIBLE IN SOME SPOTS THAT DO NOT CLOUD OVER TONIGHT. MID
AND HIGH CLOUD COVER WITH A DEVELOPING WARM FRONT WILL SPREAD
OVER THE AREA LATER TONIGHT AND HINDER THE LONG-WAVE COOLING
AS WELL. THIS SHOULD KEEP TEMPS FROM BOTTOMING OUT BELOW 36F.

A WARM FRONT WILL APPROACH ON MONDAY BRINGING CONSIDERABLE HIGH
AND MID CLOUDS BUT LITTLE IF ANY PRECIP TO THE AREA . A FEW
SPRINKLES OR LIGHT SHOWERS ARE NOT COMPLETELY OUT OF THE QUESTION
MAINLY IN DEL NORTE COUNTY BY MID MORNING MONDAY. THE WARM FRONT
AND CLOUDS WILL LIFT OUT TO THE NORTH MONDAY NIGHT AS THE RIDGE
ALOFT BUILDS. THIS WILL LEAVE MOST OF THE FORECAST AREA UNDER
MOSTLY CLEAR SKIES. SOME COASTAL LOW CLOUDS MAY FORM MONDAY
NIGHT AS THE AIR ALOFT WARMS AND SLIGHT NORTH FLOW DEVELOPS
OVER THE COASTAL WATERS HOWEVER. OFFSHORE FLOW SHOULD DEVELOP
BY EARLY TUE MORNING AND LIMIT THE COVERAGE AND DURATION.

TEMPERATURES WILL WARM UP ON MONDAY ACROSS THE INTERIOR AND THEN
JUMP ANOTHER 10 TO 15 DEGREES ON TUE AS 850MB TEMPS INCREASE TO
15-18C. THIS WARMING ALONG WITH INCREASING OFFSHORE FLOW WILL
LIKELY PRODUCE TEMPERATURES IN THE 80S AND PERHAPS A FEW LOWER
90S. THE WARMEST DAYS STILL LOOK TO BE ON WED AND THU.

MODELS CONTINUE TO BE IN GOOD AGREEMENT ON WED AND THU SHOWING A
STRONG RIDGE ALOFT HOLDING OVER NORCAL. MAX TEMPERATURES SHOULD
BE THE WARMEST ON THESE DAYS...WITH READINGS 15 TO 20F ABOVE NORMAL
IN THE INTERIOR. COASTAL AREAS SHOULD SEE A WARM UP AS WELL THOUGH
THE MAGNITUDE IS STILL SKETCHY. MODEL CONSENSUS REALLY FALLS APART
ON FRI AND SAT. ALL AGREE TO SOME DEGREE THAT THE RIDGE WILL
WEAKEN AND SHIFT EAST RESULTING IN COOLING AND BETTER CHANCES FOR
COASTAL LOW CLOUDS AND FOG NEXT WEEKEND. THE GEM WAS THE MOST
EXTREME WITH SHOWING A CLOSED LOW DEVELOPING RIGHT OFFSHORE NEXT
SUNDAY WHILE THE GFS AND ECWMF WERE NOT AS DRAMATIC AND ABRUPT
WITH BREAKING DOWN THE RIDGE. THUS WILL CONTINUE TO FAVOR A DRIER
SCENARIO AND GO WITH THE SLOWER GFS AND ECMWF...KEEPING PRECIP
CHANCES MINIMAL ON SATURDAY AND SUNDAY.

&&

.AVIATION...VFR CONDITIONS PREVAIL ACROSS NW CA THIS AFTERNOON WITH
SAT/RADAR IMAGERY SHOWING ISOLD WEAK SHRA OVER THE WATERS AND
INTERIOR. MVFR CONDITIONS ARE POSSIBLE IN AND AROUND ANY SHOWERS BUT
VFR WILL PREVAIL INTO THE EVENING. FCST BECOMES TRICKY THIS EVENING
AS MODELS SHOW ONSHORE FLOW CONTINUING THROUGH 03-06Z BEFORE
SHIFTING OFFSHORE OVERNIGHT. EXPECT PATCHY IFR CONDITIONS FOR A FEW
HOURS LATE THIS EVENING BEFORE BECMG VFR OVERNIGHT AS ELY FLOW
STRENGTHENS. ANOTHER WEAK SYSTEM WILL PASS N OF THE REGION MON WITH
VFR CIGS ACROSS THE REGION AND POSSIBLY A SPRINKLE OR TWO ACROSS DEL
NORTE COUNTY.

&&

.MARINE...BUOYS REPORTING SEAS 7-9FT AT 13-15SEC THIS AFTERNOON AS
SWELL SLOWLY SUBSIDES. A REINFORCING NW SWELL WILL MOVE INTO THE
WATERS THIS EVENING RESULTING IN SEAS RISING TO 8-10 FT OVERNIGHT.
THIS WILL RESULT IN MARGINAL ADVISORY LEVEL SEAS ACROSS PZZ470...BUT
WITH HIGHEST SEAS CONFINED TO WRN PORTIONS OF THE ZONE...ELECTED NOT
TO HOIST A SCA ATTM. LONG PERIOD SLY SWELL CONTINUES TO MOVE THROUGH
THE WATERS...BUT IS MUCH LOWER THAN MODEL FCST. HIGHEST OBS AROUND 2
FT ALTHOUGH SWAN CONTINUES TO FCST 4FT...SO KEPT 2FT MAX WITH THIS
SWELL. NLYS WILL RISE TUE AS THE PRES GRADIENT TIGHTENS IN RESPONSE
TO A DEVELOPING THERMAL TROUGH. THIS TROUGH WILL SHIFT OFFSHORE WED
ALLOWING WINDS AND SHORT PERIOD SEAS TO EASE. LIGHT WINDS AND LOW
SEAS WILL PREVAIL FOR THE LATTER HALF OF THE WEEK BEFORE NORTHERLIES
RISE AGAIN HEADING INTO THE WEEKEND.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 27, 4:35 AM PDT, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
435 AM PDT SUN APR 27 2014

CAZ001>004-076-281145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
435 AM PDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:10 PM PDTSmall Craft AdvisoryEKA12 hr

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.